ADVERTISEMENT

Q. Six days after taking I-pill, I got light bleeding. Is this a withdrawal bleeding?

Answered by
Dr. Uzma Arqam
and medically reviewed by Dr. Preetha J
This is a premium question & answer published on Oct 28, 2020 and last reviewed on: Nov 05, 2020

Hi doctor,

I had unprotected sex ten days back, and I took I-pill within one hour after intercourse to avoid pregnancy. My last period was 15 days before the intercourse. Six days after the intercourse, I got light bleeding, which is dark brownish, but today it has slightly increased with red blood. Should I be worried about pregnancy, or this assures that I am not pregnant? And when can I expect my period? Is this a withdrawal bleeding?

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

Emergency contraceptive pills are hormonal contraceptive pills that interfere with regular periods by inhibiting ovulation and can irregulate periods or can give withdrawal bleed within two weeks of the period. This bleeding is in response to I-pill (Levonorgestrel) that you took to avoid conception; now body needs some time to readjust and again schedule periods. I do not know precisely when you took medicine or whether you took a full dose or not? Always have a balanced diet, weight, and BMI (body mass index). Suppose you are too anxious in fear of getting pregnant. In that case, you can check it by a blood pregnancy test, serum beta HCG (human chorionic gonadotropin) to be on the safer side, that would be most likely negative. I hope things would be better.


The Probable causes:

Hormonal intake.

Investigations to be done:

Serum beta HCG.

Preventive measures:

As given above.

Regarding follow up:

If needed.

Hello doctor,

Thanks for your reply.

I had sex on the 17th day from my last period and took a pill on the same day. It was an emergency pill called I-pill, which was a single-dose pill. I usually have a 28 days cycle. I know it is just my anxiety, but should I wait till next month for periods to come or do a pregnancy test?

#

Hi,

Welcome back to icliniq.com.

Since you are still bleeding, it is better to have serum beta HCG now to avoid the stress that would be hopefully negative. Next month the body will readjust itself to start the process of periods after this bleeding.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Is it only possible to conceive when ovulating?

When can I have pregnancy symptoms ... Pregnancy is possible only when you have unprotected sexual intercourse around ovulation ...   Read full

I had sex on the seventh day of my periods and took an I-pill immediately. Why is my period late?

I took a pregnancy test and it was negative ... A pregnancy test can be taken in seven to fourteen days to make sure that everything is fine ...   Read full

Had an emergency contraceptive pill after sex. Can I be pregnant?

.. had taken one Unwanted 72 within 24 hours after the intercourse, you must have received a withdrawal bleed after 5-7 days. If yes, then the date of the withdrawal bleed would form your fresh LMP (last menstrual period) and you should be starting y...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Monkeypox Virus - Symptoms, Diagnosis, Treatment, Complications, and Prevention
Monkeypox is a zoonotic viral disease. This virus got its name as it was first noticed in laboratory monkeys in the late...  Read more»
Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.